MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT120204
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device - expiry date: 11/2020.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superior vena cava via jugular vein, the pta balloon allegedly had deflation issues which additionally attributed to retraction problems.It was reported a femoral vein access was taken and a wire was introduced to snare the balloon externally.The balloon was moved down towards the femoral access.A needle was used to puncture the balloon and then being removed from the patient.It was further reported that the patient is medically stable.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.A visual inspection was performed and the balloon was noted to be prolapsed over the distal tip.The outer catheter shaft was noted to be stretched proximally to the balloon glue joint.No other anomalies were noted to the device.As the user reported the balloon being punctured to deflate, no inflation attempt was made.The balloon fibers were stripped and the glue bullet was noted to be pulled away from the outer catheter shaft, no longer being seated in the correct position.No anomalies were noted to the device, inflation/deflation port.Therefore, the investigation is confirmed for the reported retraction issue, as stretching was noted to the device and the balloon was noted to be prolapsed over the distal tip.The investigation is inconclusive for the reported deflation issue, as no blockage of the inflation/deflation port was noted and no functional testing could be performed due to the condition of the device.Per the reported event details, the device was unable to be deflated.Therefore, the reported deflation issue may have led to the retraction issue.However, the definitive root cause for the reported deflation issue and retraction issue could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.               labeling review:the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Additional mfr narrative: premarket identification.Device evaluated by mfr, adverse event problem, (results, conclusion).
 
Event or Problem Description

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9172935
Report Number2020394-2019-03823
Device Sequence Number2402299
Product Code DQY
UDI-Device Identifier00801741062728
UDI-Public(01)00801741062728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT120204
Device Catalogue NumberAT120204
Device Lot NumberGFBZ0214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR